Alert archive / Kansas / Freeze Warnings in 2015
Freeze Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Nov 5, 2015, 1:02 PM CST for 10 counties in Kansas. It took effect at Nov 6, 2015, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2015, 1:02 PM CST (19:02 UTC)
- In effect from
- Nov 6, 2015, 12:00 AM CST
- Expired
- Nov 6, 2015, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Scott County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -147 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443 WWUS73 KDDC 051902 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 102 PM CST THU NOV 5 2015 MORE LOCATIONS OF SOUTHWEST KANSAS WILL LIKELY SEE FREEZING AND SUB FREEZING TEMPERTURES BY EARLY FRIDAY MORNING. KSZ043-044-061>063-074>076-084-085-061400- /O.UPG.KDDC.FZ.A.0002.151106T0600Z-151106T1400Z/ /O.NEW.KDDC.FZ.W.0003.151106T0600Z-151106T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON... MOSCOW 102 PM CST THU NOV 5 2015 /1202 PM MST THU NOV 5 2015/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 AM CST /7 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 AM CST /7 AM MST/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...29 TO 32 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS LIKELY AND THE GROWING SEASON MAY END ACROSS SOME LOCATIONS. SPRINKLER SYSTEMS NOT YET SHUT OFF OR WINTERIZED MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ045-046-064-065-077>080-086>088-061400- /O.CON.KDDC.FR.Y.0007.151106T0600Z-151106T1400Z/ NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 102 PM CST THU NOV 5 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...33 TO 36 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE IF PRECAUTIONS ARE NOT TAKEN IN ADVANCE. PROLONGED TEMPERATURES BELOW FREEZING ARE NOT CURRENTLY EXPECTED...SO THE GROWING WILL LIKELY NOT YET END AFTER FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
365 WWUS73 KDDC 061346 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 746 AM CST FRI NOV 6 2015 KSZ043-044-061>063-074>076-084-085-061500- /O.EXP.KDDC.FZ.W.0003.000000T0000Z-151106T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON... MOSCOW 746 AM CST FRI NOV 6 2015 /646 AM MST FRI NOV 6 2015/ ...FREEZE WARNING WILL EXPIRE AT 8 AM CST /7 AM MST/ THIS MORNING... $$ KSZ045-046-064-065-077>080-086>088-061500- /O.EXP.KDDC.FR.Y.0007.000000T0000Z-151106T1400Z/ NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 746 AM CST FRI NOV 6 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Nov 5, 12:11 PM CST, 51 minutes earlier.
Area forecast discussion, Nov 5, 12:11 PM CST, 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 1211 PM CST THU NOV 5 2015 ...UPDATED AVIATION SECTION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM CST THU NOV 5 2015 Today we will see breezy southwest winds once again, but cool air advection in the 850-700mb layer will result in temperatures 8 to 15 degrees cooler across far southwest and west central KS. Across south central KS, however, temperatures will be quite warm by November standards for one final day. The surface cold front will be pushing through late in the afternoon, which is when the more abrupt temperature chance will occur. The fairly sharp pressure rises with the front will lead to an hour or two of surface winds of 25 to 35 mph. We will maintain some 15 to 20 POPs across far west central KS (mainly the Syracuse to Scott City areas) tied to the departing, weakening mid level deformation zone. The bulk of the precipitation later on today, however, will remain across northeastern Colorado. A roughly 1020 to 1022mb surface high will settle in by 12z, and the light winds with mostly clear sky should allow temperatures to bottom out in the 30 to 32 degree range across far west central and southwest KS. Since these areas have yet to have an official end to the growing season, we will issue a Freeze Watch. A frost advisory will also be issued for adjacent areas farther east (Liberal to Cimarron to Ness City to Larned to Greensburg to Ashland). .LONG TERM...(Friday THROUGH Wednesday) ISSUED AT 351 AM CST THU NOV 5 2015 Saturday morning looks like an even better opportunity to end the growing season for areas of far southwest/west central KS should it not occur Friday morning as another reinforcing shot of cold air comes in Friday evening. The large surface high will begin to shift to the southeast by Sunday morning, and we will see a shift (and increase) in surface wind from the south. For areas that escape a growing season-ending freeze Friday/Saturday morning, it will be quite awhile before the next sub-freezing opportunity arrives with a leeside low redeveloping and warm air overspreads the High Plains going into early next week. All the global models show another deep trough moving into the Intermountain West/Rockies next Tuesday and Wednesday. It is far too soon to determine how this particular storm system will impact southwest Kansas, although early suggestion is that a slower and deeper solution that the ECMWF offers would be more favorable for precipitation across western Kansas. At this time, there is no sign at all of a true arctic airmass invading the Great Plains through mid-November. We may see an unusually late killing freeze for portions of southwest and south central Kansas as a result. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Friday AFTERNOON) ISSUED AT 1209 PM CST THU NOV 5 2015 An 850 mb frontal boundary now moving though the area will eventual bring slightly lower surface dew points ans an drier airmass. However in the meantime, a sharp trough and cold pool this afternoon could set off showers across sections of south west and south central Kansas and may cause amendments to TAF site GCK/DDC. Any shower activity will not likely affect VFR conditions at any sites however. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 60 32 54 / 10 0 10 0 GCK 31 59 31 54 / 10 0 10 0 EHA 29 58 32 53 / 10 0 10 0 LBL 31 61 33 55 / 10 0 10 0 HYS 33 59 32 54 / 10 0 20 0 P28 38 62 35 57 / 10 0 10 0 && .DDC Watches/Warnings/Advisories... Frost Advisory from midnight tonight to 8 AM CST Friday for KSZ045-046-064-065-077>080-086>088. Freeze Watch from midnight CST /11 PM MST/ tonight through Friday morning for KSZ043-044-061>063-074>076-084-085. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Russell
Hazardous weather outlook, Nov 5, 4:45 AM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 445 AM CST THU NOV 5 2015 KSZ030-031-043>046-061>066-074>081-084>090-061045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 445 AM CST THU NOV 5 2015 /345 AM MST THU NOV 5 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...A COLD FRONT WILL MOVE THROUGH THE REGION LATE TODAY. THE AIRMASS BEHIND THE FRONT SHOULD BE COLD ENOUGH TO RESULT IN FREEZING TEMPERATURES ACROSS PORTIONS OF FAR SOUTHWEST AND WEST CENTRAL KANSAS. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FREEZE RISK. ELEVATED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DISCUSSION...THE GREATEST FREEZE RISK WILL BE MAINLY ALONG AND WEST OF HIGHWAY 83 TO THE COLORADO BORDER. THE GROWING SEASON MAY END ACROSS PORTIONS OF FAR SOUTHWEST AND WEST CENTRAL KANSAS EITHER FRIDAY MORNING OR SATURDAY MORNING. HAZARDS WEATHER RISK... FRIDAY... EXTREME FREEZE RISK. SATURDAY... EXTREME FREEZE RISK. SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. TUESDAY... NO HAZARDS. WEDNESDAY... LIMITED NON THUNDERSTORM WIND RISK. EXTREME FREEZE RISK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOT EXPECTED TO BE NEEDED TODAY AND TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:16 PM CST | Special Weather Statement | DDC | Morton, Stevens | 59 min |
| Nov 4, 7:45 PM CST | Special Weather Statement | DDC | Grant, Hamilton, Kearny | 45 min |
| Nov 4, 8:15 PM CST | Special Weather Statement | DDC | Seward, Stevens | 45 min |
| Nov 4, 8:41 PM CST | Special Weather Statement | DDC | Finney, Gray, Haskell, Lane, Scott | 49 min |
| Nov 4, 9:02 PM CST | Special Weather Statement | DDC | Meade, Seward | 43 min |
| Nov 4, 9:30 PM CST | Special Weather Statement | DDC | Ford, Gray, Hodgeman, Lane, Ness | 60 min |
| Nov 4, 9:43 PM CST | Severe Thunderstorm Warning | DDC | Ford, Gray | 47 min |
| Nov 4, 9:54 PM CST | Special Weather Statement | DDC | Clark, Meade | 51 min |
| Nov 4, 10:33 PM CST | Special Weather Statement | DDC | Edwards, Ford, Kiowa, Pawnee | 42 min |
| Nov 5, 4:02 AM CST | Frost Advisory | DDC | Clark, Edwards, Ford, Gray, Hodgeman, Kiowa and 5 more | 28 hr |
| Nov 5, 4:02 AM CST | Freeze Watch | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Lane and 4 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.